MAUDE Adverse Event Report: ETHICON, INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON, INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B420
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: did the needle fall on the patient? it did not fall, it remained in the needle holder.If so, was the needle removed during the same procedure? were x-rays taken to locate the needle? what measures were taken to recover the needle? was there any additional tissue damage as a result of looking for the needle? please provide the condition of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the details of the shipment tracking.As it is sharp and contaminated with blood and tissue, it will not be shipped provide the source or the name and title of the external person who responds to follow-up questions (external person who sends the answers to the sales representative).(b)(6), instrumentalist and purchasing analyst d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional h11: sfxspi pds+ uni vio 6in 3-0 sa sh (sxpp1b420) : not applicable sfxspi pds+ uni vio 6in 3-0 sa sh (sxpp1b420) : batch/batch number: 109l7h list the j&j products that were used during the case but did not contribute to the reported event.Was there any harm to the reported patient or user? no.Was there a significant delay? no.If available, please provide the product order number (po).
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic procedure on (b)(6) 2026 and barbed suture was used.During the laparoscopic procedure, while the doctor is passing stitches in the peritoneum and pulling to cope, the needle jumps.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/22/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
STRATAFIX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON, INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25035387
Report Number2210968-2026-04666
Device Sequence Number15747179
Product Code NEW
UDI-Device Identifier10705031235809
UDI-Public(01)10705031235809(17)270630(10)109L7H
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B420
Device Lot Number109L7H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown